Arizona, 2016Wildfire in Arizona, June 29 to 30, 2016
June 29 to 30, 2016 · NWS FGZ · 1 event in 1 county or zone
The Fuller Fire started with a lightning bolt near Fuller Canyon on the North Rim of the Grand Canyon near Cape Royal Road. Fire is a natural part of the ecosystem on the Kiabab Plateau so this fire was managed for resource benefit.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Fuller Fire started with a lightning bolt near Fuller Canyon on the North Rim of the Grand Canyon near Cape Royal Road. Fire is a natural part of the ecosystem on the Kiabab Plateau so this fire was managed for resource benefit. The fire grew to 9 acres by July 10. Then southwest winds pushed the fire northeast with active spotting. Southwest winds continued to increase through July 15 (4.5 mile run) with the greatest|spread on the 16th as the fire burned out large bowls and side canyons filling in unburned areas. The fire was 14,385 acres by July 23. By August 14th, the fire had slowly reached 14,541 acres.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jun 29, 3:30 PM MST, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 29, 3:30 PM MST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
330 PM MST WED JUN 29 2016
.SYNOPSIS...Shower and thunderstorm activity will increase over the
next few days as a moist southerly flow develops across Arizona.
Expect storms each day with the best potential for heavy rain
on Thursday and Friday.
&&
.DISCUSSION...Very active day across northern Arizona today with
thunderstorms, heavy rain, and local minor flooding issues. It will
remain active this evening and then decrease after dark.
For Thursday through Saturday...Southerly flow will deliver deep
moisture with widespread showers and thunderstorms. The deepest
moisture will be south of the Mogollon Rim southward where storms
will be the most numerous. However, anywhere across northern Arizona
could see strong storms through Saturday. Any storm could produce
hail, strong winds, heavy rain, and flash flooding.
From Sunday onward...A drier and stabilizing westerly flow
develops. Most areas across northern Arizona will see only a
slight chance of showers and storms. The only exception will be
the mountain areas along the Arizona/New Mexico border where
lingering moisture will result in scattered storms.
&&
.AVIATION...For the 00Z Package...Scattered to numerous TSRA
expected to develop today with the focus of activity over the higher
terrain of northern AZ. Locally heavy rain, small hail, and gusty
winds possible with storms. Coverage of showers and thunderstorms
will decrease overnight, then increase again after 18Z Friday.
Aviation discussion not updated for TAF amendments.
&&
.FIRE WEATHER...An active monsoon weather pattern will continue
through the week with scattered to numerous showers and
thunderstorms each day. An increase in moisture will raise the
threat for heavy rain by Thursday and Friday. Gusty outflow winds
also possible near any shower or storms.
Saturday through Monday...Active monsoon weather continues through
Saturday with close to average temperatures. A downturn in
thunderstorm activity is possible by Sunday or early next week.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...MAS
AVIATION...JJ
FIRE WEATHER...JJ
For Northern Arizona weather information visit
weather.gov/flagstaff
In the hours before
Special weather statement, Jun 29, 12:27 PM MST, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1227 PM MST WED JUN 29 2016
AZZ008-292000-
YAVAPAI COUNTY MOUNTAINS AZ-
1227 PM MST WED JUN 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL YAVAPAI COUNTY UNTIL
100 PM MST...
AT 1227 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 22
MILES SOUTH OF SELIGMAN...OR 30 MILES NORTHWEST OF CHINO VALLEY...
MOVING EAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
YAVAPAI COUNTY.
LAT...LON 3490 11299 3507 11305 3512 11290 3492 11285
TIME...MOT...LOC 1927Z 265DEG 11KT 3501 11291
MAS
Special weather statement, Jun 29, 12:48 PM MST, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1248 PM MST WED JUN 29 2016
AZZ015-292015-
WESTERN MOGOLLON RIM AZ-
1248 PM MST WED JUN 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCONINO COUNTY UNTIL 115
PM MST...
AT 1248 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BELLEMONT...OR 15 MILES NORTHWEST OF FLAGSTAFF. THIS STORM WAS
NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL COCONINO
COUNTY.
LAT...LON 3523 11185 3530 11193 3535 11186 3526 11177
TIME...MOT...LOC 1948Z 251DEG 3KT 3529 11186
MAS
Special weather statement, Jun 29, 1:06 PM MST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
106 PM MST WED JUN 29 2016
AZZ015-292045-
WESTERN MOGOLLON RIM AZ-
106 PM MST WED JUN 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCONINO COUNTY UNTIL 145
PM MST...
AT 105 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WILLIAMS...OR 29 MILES WEST OF FLAGSTAFF...MOVING EAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILLIAMS...KAIBAB LAKE CAMPGROUND AND DOGTOWN LAKE CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOWING AND PONDING WATER ON ROADS. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3516 11221 3532 11223 3536 11202 3519 11200
TIME...MOT...LOC 2005Z 261DEG 7KT 3526 11214
MAS
Special weather statement, Jun 29, 1:31 PM MST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
131 PM MST WED JUN 29 2016
AZZ015-292115-
WESTERN MOGOLLON RIM AZ-
131 PM MST WED JUN 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COCONINO COUNTY UNTIL
215 PM MST...
AT 129 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR KACHINA VILLAGE AND SOUTHWEST FLAGSTAFF. THIS STORM WAS NEARLY
STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KACHINA VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
WATER FLOWING OVER ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3518 11180 3518 11170 3508 11169 3509 11180
TIME...MOT...LOC 2029Z 000DEG 0KT 3514 11174
MAS
Special weather statement, Jun 29, 1:34 PM MST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
134 PM MST WED JUN 29 2016
AZZ015-292100-
WESTERN MOGOLLON RIM AZ-
134 PM MST WED JUN 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCONINO COUNTY UNTIL 200
PM MST...
AT 133 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DOWNTOWN FLAGSTAFF AND NORTH FLAGSTAFF. THIS STORM WAS NEARLY
STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLAGSTAFF...HUTCHISON ACRES...TIMBERLINE AND LITTLE ELDEN SPRING HORSE
CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOWING AND PONDING WATER. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3524 11154 3520 11166 3529 11172 3532 11155
TIME...MOT...LOC 2033Z 179DEG 0KT 3525 11163
MAS
Special weather statement, Jun 29, 3:30 PM MST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
330 PM MST WED JUN 29 2016
AZZ015-037-038-292300-
OAK CREEK AND SYCAMORE CANYONS-YAVAPAI COUNTY VALLEYS AND
BASINS-WESTERN MOGOLLON RIM-
330 PM MST WED JUN 29 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL YAVAPAI
AND SOUTH CENTRAL COCONINO COUNTIES...
AT 325 PM MST...STRONG THUNDERSTORMS WERE CLUSTERED FROM NORTHWEST OF
SEDONA THROUGH SEDONA AND TO THE SOUTH... MOVING SOUTHWEST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SEDONA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
STATE ROUTE 179 BETWEEN MILE MARKERS 310 AND 313.
STATE ROUTE 89A BETWEEN MILE MARKERS 370 AND 374.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCAL PONDING OF WATER AND SOME FLOWING WATER ACROSS ROADWAYS AND IN
STREET CURB AND GUTTER AREAS. SLOW DOWN TO AVOID HYDROPLANING
LAT...LON 3500 11188 3484 11172 3481 11179 3494 11195
TIME...MOT...LOC 2225Z 057DEG 9KT 3481 11182
TC
Wildfire, Kaibab Plateau
- When
- June 29, 5:00 PM MST to June 30, 11:59 PM MST
- Where
- Kaibab Plateau forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.839, -111.770 (the zone’s center; the record gives no point)
The Fuller Fire started with a lightning bolt near Fuller Canyon on the North Rim of the Grand Canyon near Cape Royal Road. Fire is a natural part of the ecosystem on the Kiabab Plateau so this fire was managed for resource benefit. The fire grew to 9 acres by July 10.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 29, 2016$81,000 · 1.25 in hail · 24 events
- Hail and Damaging Winds in North Carolina, June 29, 2016$162,000 · 1.25 in hail · 7 events
- Damaging Winds in Arizona, June 29, 2016$45,000 · 62 kt wind · 4 events
- Flood and Damaging Winds in Massachusetts, June 29, 2016$40,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Arizona, June 29, 2016$35,000 · 1 in hail · 5 events
- Flash Flooding and Hail in Missouri, June 29 to 30, 2016$3,000 · 1 in hail · 17 events
- Flash Flooding in California, June 29 to 30, 2016$18,000 · 4 events
- Hail and Damaging Winds in Nebraska, June 29, 20161.75 in hail · 13 events
- Hail and Damaging Winds in Georgia, June 29 to 30, 2016$15,000 · 1 in hail · 4 events
- Hail and Damaging Winds in North Carolina, June 29, 20161.75 in hail · 10 events
- Damaging Winds in South Dakota, June 29, 2016$1,000 · 68 kt wind · 10 events
- Hail and Damaging Winds in Nebraska, June 29, 20161 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643065.